i am 17 years old and have had rosacea around the nose and cheek area for around 2 years. i had 3 rounds of laser treatment which had no effect on the rosacea. my dermatologist then prescibed daktacort hydrocortisone cream and my rosacea cleared up. i continued to use the hydrocortisone cream for 4 months and was the happiest i had been for a long time. i then stopped using the hydrocortisone cream and within a few days i had a massive flare up of rosacea. i tried the hydrocortisone cream again but it was not as effective and now the area around my nose is bright red and there are pustules and redness around my chin. it is really bringing me down as i was extremely happy when the rosacea under control. now i dont want to go out and let people see my face. i also play alot of sport and the flare ups are particularily bad after training and matches... what can i do to get this flare up under control? should i continue to use the hydrocortisone cream? do i have steroid induced rosacea and how could this be treated? any comments would be greatly appreciated. thanks
Rosacea is a cutaneous disorder of the central part of the face , such as forehead, cheeks, nose and chin. Pimples or acne are sometimes included as part of the definition. Even the possibility of steroid induced rosacea is there.
Steroid induced rosacea or dermatitis is an adverse effects of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.
Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin. Also use of antibiotic creams, antihistaminics, sun screens and tacrolimus(available by prescription) helps but consultation of a dermatologist is required first. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.